MAUDE Adverse Event Report: HeartWare, Inc. HeartWare Ventricular Assist System - Pump/Driveline; VENTRICULAR (ASSISST) BYPASS

HeartWare, Inc. HeartWare Ventricular Assist System - Pump/Driveline; VENTRICULAR (ASSISST) BYPASS
Model Number MCS1705PU
Medical Device Problem Codes Disconnection (1171); Pumping Stopped (1503); Power Problem (3010)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Altered State of Consciousness (4589)
Date of Event 06/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a ventricular assist device (vad) patient was admitted to the hospital for altered mental status with concern for infection possibly due to a urinary tract infection (uti).  review of logfiles noted suction alarms, a vad stop due to a driveline disconnect and multiple controller loss of power events.  there was concern that the altered mental status was playing a role in these events.  the vad and controller remain in use.  no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Continuation of d10: 479888 lead implant date: (b)(6) 2020, dtmb1qq icd implant date: (b)(6) 2020 additional products: d1: heartware ventricular assist system - controller d4: model#: 1421 / catalog#: 1421 / expiration date: 31-oct-2026/ serial#: (b)(6)d9: no h3: no h4: mfg date: 06-oct-2025 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HeartWare Ventricular Assist System - Pump/Driveline
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HeartWare, Inc.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HeartWare, Inc.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112--439
+1(763)526-9277
MDR Report Key50082753
Report Number3007042319-2026-01293
Device Sequence Number13325342
Product Code DSQ
UDI-Device Identifier00888707005364
UDI-Public(01)00888707005364(17)220831
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model NumberMCS1705PU
Device Catalogue NumberMCS1705PU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Supplement Date Received by Manufacturer08/04/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date08/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5076-52, 6935M62 LEADS
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale